Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2005, 3:17 PM MDT for Boulder County, Larimer County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2005, 3:17 PM MDT (21:17 UTC)
- Expired
- Jun 2, 2005, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Boulder County, CO, Larimer County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 022118
SVRBOU
COC013-069-022200-
/O.NEW.KBOU.SV.W.0082.050602T2117Z-050602T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
317 PM MDT THU JUN 2 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO
NORTHERN BOULDER COUNTY IN NORTHEAST COLORADO
* UNTIL 400 PM MDT
* AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES
WEST OF LONGS PEAK...OR ABOUT 38 MILES SOUTHWEST OF FORT COLLINS...
MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEEKER
PARK...LYONS...LOVELAND...LONGS PEAK...ESTES PARK...BERTHOUD AND
ALLENSPARK.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4035 10506 4023 10506 4014 10563 4019 10566
4026 10564 4028 10568 4030 10568 4033 10571
4049 10495 4035 10495
$$
GIMMESTAD1 follow-up statement
000
WWUS55 KBOU 022137
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT THU JUN 2 2005
COC013-069-022200-
/O.CON.KBOU.SV.W.0082.000000T0000Z-050602T2200Z/
LARIMER CO-BOULDER CO-
336 PM MDT THU JUN 2 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM MDT FOR
NORTHEASTERN BOULDER AND SOUTHEASTERN LARIMER COUNTIES...
AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF LYONS...OR ABOUT 26 MILES SOUTHWEST OF FORT
COLLINS...MOVING EAST AT 40 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LYONS...LOVELAND AND BERTHOUD.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 3 MILES NORTH OF
ALLENSPARK WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 4035 10506 4023 10506 4017 10539 4029 10547
4039 10542 4049 10495 4035 10495
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 AM MDT, 12 hours 17 minutes earlier.
Area forecast discussion, Jun 2, 3:00 AM MDT, 12 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 AM MDT THU JUN 2 2005 .SHORT TERM...CONVECTION ONGOING ACROSS NRN PTNS OF CWA WITH CONTINUOUS STREAM OF SHOWER ACTIVITY STILL STRETCHING UPSTREAM THROUGH WRN UTAH. MUCH OF THIS ACTIVITY ASSOCIATED WITH JET STREAK ACROSS WY AND THE DAKOTAS. SEVERE THREAT HAS ENDED FOR NOW...BUT MAJOR CONCERNS ARE FOR THIS AFTN/EVENING FOR POTENTIAL SEVERE WX OUTBREAK OVER THE PLAINS. SURFACE COLD FRONT HAS DRAGGED SOUTHWARD THRU MUCH OF CWA WITH SFC LOW ACROSS SERN CO. LOW LVL MSTR HAS INCREASED CONSIDERABLY FROM YESTERDAY WITH DEWPOINTS IN THE MID AND UPPER 50S ACROSS MUCH OF FAR ERN CO. THE FRONTAL BOUNDARY APPEARS TO SHIFT NORTHWARD BY AFTN AND DRAPPED ACROSS THE PALMER DIVIDE. THERE IS ANOTHER JET STREAK ACROSS NRN CA WHICH WILL MOVE INTO SIMILAR POSITION TODAY ACROSS WY WHICH WILL AGAIN PROVIDE ADDITIONAL ASCENT ACROSS NRN CWA. FROM LOCATIONS NORTH OF DENVER...THE SEVERE THREAT SEEMS A BIT LOWER AS PERSISTENT CLOUDS/SHOWERS WILL REDUCE THE AMOUNT OF POTENTIAL SFC HEATING. THE BEST HEATING WILL BE JUST EAST/SOUTH OF DENVER AND ACROSS THE PALMER DIVIDE THRU WASHINGTON COUNTY. SURFACE BASED CAPES FROM NAM SOUNDINGS INDICATE UPWARDS OF 3000J/KG GIVEN TEMPS IN THE UPPER 70S AND DEWPOINTS IN THE MID 50S. FURTHER NORTH AND AROUND THE DENVER AREA...CAPES ARE BETWEEN 1000-1500J/KG WITH LESS SFC HEATING EXPECTED. WIND SHEAR PROFILE ALSO CONDUCIVE TO SUPER CELL DEVELOPMENT THIS AFTN WITH MID LVL FLOW 40-45KT AND DECENT LOW LVL SHEAR LEADING TO HELICITY VALUES BETWEEN150-200M2/S2. SPC HAS TARGETED MUCH OF FAR ERN CO FOR A MODERATE RISK OF SEVERE WITH SLIGHT RISK FURTHER WEST AND NORTH. THIS ALL SEEMS REASONABLE GIVEN ABOVE PARAMETERS. WILL BUMP POPS UP FURTHER AND MENTION SEVERE IN MOST ZONES OF EASTERN CO. LARGE HAIL AND EVEN THE POTENTIAL FOR TORNADOES WITH THE WELL SHEARED ENVIORNMENT WILL BE THE MAIN THREATS. THERE IS AN SPC REQUEST FOR SPECIAL 18Z SOUNDING TODAY. UPR AIR WILL BE CONTACTED THIS AM FOR EXTRA LAUNCH. .LONG TERM...A RELATIVELY MOIST AND UNSETTLED WEST TO SOUTHWESTERLY FLOW ALOFT IS EXPECTED TO CONTINUE OVER THE REGION THROUGH SATURDAY. THE MDLS STILL KEEP A CLOSED UPPER LOW OVER MONTANA ON FRIDAY... EVENTUALLY SHIFTING IT A BIT FURTHER NORTH BY THE WEEKEND. THE UPPER LEVEL JET AROUND THE BASE OF THE TROF ORIENTS ITSELF FM W TO E ACROSS COLORADO FRIDAY. NOCTURNAL SHOWERS FROM THURSDAY NIGHT SHOULD CARRY OVER INTO FRIDAY MORNING...ESPECIALLY FROM THE URBAN CORRIDOR WESTWARD. FCST CAPES ON FRIDAY ARE NOT THAT IMPRESSIVE WITH VALUES AROUND 1000 J/KG BUT ENOUGH TO WARRANT A SLIGHT CHANCE IN THE AFTN. TEMPERATURES IN THE GUIDANCE RMN MUCH COOLER THAN THOSE IN THE GRIDS...CONFIDENCE IN THIS IS NOT VERY HIGH. FOR NOW WILL NUDGE FRIDAY MAX/S DOWN BY 2-3 DEGREES. ON SATURDAY...THE UPPER JET OVER COLORADO IS PROGGED TO SHIFT FURTHER N AND E WITH A DRIER WLY FLOW OVER THE CWFA. THE GFS MAINTAINS THE BEST POTENTIAL FOR DEEP CONVECTION ALONG A STATIONARY FRONTAL BOUNDARY PROGGED TO BE SOUTH OF OUR AREA. AGAIN...CONFIDENCE AS TO WHERE THIS BOUNDARY ACTUALLY SETTLES IS FAIRLY LOW SO WILL MAINTAIN THE SLIGHT CHANCE I INHERITED...WITH THE BEST POTENTIAL ALONG THE PALMER DIVIDE. WILL LEAVE THE RMNDR OF THE EXTENDED PERIOD AS IS. && .BOU...NONE. && ENTREKIN/COOPER
Hazardous weather outlook, Jun 2, 11:02 AM MDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUN 02 2005 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUN 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IN THE FORM OF TORNADOES AND LARGE HAIL IS LIKELY TODAY...THE QUESTION IS WHERE. DEWPOINTS HAVE BEEN DROPPING INTO THE LOW 40S IN THE DENVER METRO AREA...REDUCING THE THREAT OF SEVERE WEATHER. FURTHER EAST...FROM SYDNEY TO BRUSH TO LIMON...WE EXPECT DEWPOINTS TO LINGER IN THE THE LOWER TO MID 50S THIS AFTERNOON. THIS MOIST AIR WILL COMBINE WITH A SURFACE LOW IN SOUTHEAST COLORADO... AND AN APPROACHING UPPER TROUGH...TO GIVE THIS AREA A MODERATE RISK OF SEVERE WEATHER. THE AIRMASS IS EXPECTED TO BE QUITE UNSTABLE... WITH SUFFICIENT SHEAR TO PRODUCE SOME SUPERCELL THUNDERSTORMS WITH TORNADOES AND GOLFBALL TO BASEBALL HAIL. OVER THE PALMER DIVIDE...DEWPOINTS ARE IN THE LOWER TO MID 40S...BUT THE WINDS AT MONUMENT WERE INCREASING FROM THE EAST...SO DEWPOINTS SHOULD INCREASE...AND THERE SHOULD BE A SLIGHT RISK OF SEVERE WEATHER OVER THE PALMER DIVIDE THIS AFTERNOON INTO EARLY EVENING. IT WILL ALSO BE A STORMY DAY IN THE MOUNTAINS. A JET STREAM WILL REMAIN OVER THE NORTHERN MOUNTAINS...AND NORTH OF INTERSTATE 70 IT WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR WEATHER CONDITIONS WILL PERSIST FRIDAY...THUS ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS. THERE WILL SLIGHTLY LESS SHEAR IN THE ATMOSPHERE TOMORROW...SO HAIL WILL BE THE PRIMARY THREAT FROM SEVERE WEATHER. LESS THUNDERSTORM ACTIVITY IS EXPECTED THIS WEEKEND AS DRIER AND MORE STABLE CONDITIONS MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED AFTER 1 PM. RTG/RFK
In the hours before
Local storm report, Jun 2, 2:19 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
219 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:39 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 68 min |
| Jun 1, 11:00 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 60 min |
| Jun 2, 1:52 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 53 min |
| Jun 2, 2:45 PM MDT | Flash Flood Warning | BOU | Denver | 3 hr |
| Jun 2, 3:37 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 53 min |
| Jun 2, 3:50 PM MDT | Tornado Warning | BOU | Adams, Morgan | 40 min |
| Jun 2, 3:58 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 48 min |
| Jun 2, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 31 min |
| Jun 2, 4:31 PM MDT | Tornado Warning | BOU | Washington | 44 min |
| Jun 2, 4:36 PM MDT | Tornado Warning | BOU | Elbert | 39 min |
| Jun 2, 5:15 PM MDT | Tornado Warning | BOU | Washington | 45 min |
| Jun 2, 5:18 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jun 2, 5:37 PM MDT | Tornado Warning | BOU | Lincoln | 38 min |
| Jun 2, 5:57 PM MDT | Tornado Warning | BOU | Washington | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.